NON ALCOHOLIC FATTY LIVER (NAFLD) High ferritin and liver enzymes
I have Non Alcoholice Fatty Liver with suddenly High Ferritin level @323 but Normal Iron. (Liver Enzymes) ALT and AST are double what the norm is as well.
I know my parents had the NAFLD too but not diagnosed as such. I just know I am having same symptoms that they complained about as I recall.. . Bloated stomach, cant lose weight and very fatigued. I have no abdominal pains and am considering taking Milk Thistle before my doctor runs me thru all the tests.
I have a gut feeling its hereditary but would like to try to control it and lose weight but dont know what sort of diet I can follow and how much Milk Thistle I should take and what brand is best.
I've not yet seen a Gastroenterolgist for further tests but my family doc is scratching her head and would like others who may have experienced such before I put myself thru the liver biopsy, etc. Thank you~
I've heard of a few studies for liver health and milk thistle.. but honestly, I wouldn't start doing anything yet until your doctor runs tests. I should mention too, that milk thistle can cause allergic reactions in some people (make sure you can take echinecea, daisy-family, dandelion-type flowers without reaction). My sibling has N.A.S.H. --Nonalcoholic Steatohepatitus, which I think might be the same thing... fatty liver with liver damage? His diet had to drastically change due to the fact that his liver cannot process substances like it used to. Keep in mind that milk thistle, and any other type of herb/medication you could take, will go through your liver and could stress it. I'd be careful. Try to find some studies on the internet. Natural medicine studies come up pretty easily on the internet. Good luck!
dont take an herbal substance until you see a dr , it might cloud the results of testing ending in failure to acuratly diagnos the cause... infection can also cause a fatty liver... but if it is a possibiity of heredity that may be the prime suspect.. until you see a dr stay away from anything that could further effect your liver.... this includes most over the counter medications especialy ibprophan and other antiinflamatories
Thank you so much for your feedback. I will think thru all this. I just sent a list of the supplements I take to my family doc.. to be certain the amounts and names of them are updated. I am going to a gastroenterologist for an ultrasound soon, and a dietician/nutritionist for focus on what I am to eat or stay away from. I did have the "gluten" test done for the bloating issue and I dont have an intolerance to that... he is the one (homeopathic) that advised supplements like Magnesium and Omega 3 and especially the Vitamn B50 Complex... so I will start at square 1 Again... and see where it takes me. thank you again!
This is so frustrating but at least I have no phsyical abdominal pains, just tired alot!
I didnt know that. I guess I thought it would help my blood tests but I sent my doc a list and I will see what her opinion is too on that. I will also send my list to my new Gastro doc and be sure to ask that question. Thank you so much for your response!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.